MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED 32MM ID GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED 32MM ID GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number N/A
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d10: concomitant products: cocr fem head 32mm -3.5 offset 12/14 (cat# 142-32-93 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 13 years post initial left tha, the 62 y/o male patient had a revision due to poly recall.Patient had the liner removed as well as cocr head.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.Sales rep was unable to obtain x-rays.The devices are not available for evaluation due the implants were kept by the hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g1, g3, g6, h1, h2, h3 and h6 have been updated accordingly.(h3) the revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear after being implanted for approximately 13 years.Additional contributing factors to the reported failure may have been the result of a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed as the device was not available for evaluation, and radiographs were not provided at the time of this evaluation.
 
Additional Manufacturer Narrative
H6: corrected health effect - clinical code, medical device problem code, component code, type of investigation, investigation findings, and investigation conclusions.Manufacturer narrative updated: the revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear after being implanted for approximately 13 years.Additional contributing factors to the reported failure may have been the result of a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the device was not available for evaluation, and radiographs were not provided at the time of this evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D4: model number.D10 concomitant devices: (b)(6) 142-32-93 - cocr fem head 32mm -3.5 offset 12/14.(b)(6) 160-01-15 - pf stem tapered plasma ext offset sz 15.(b)(6) 180-03-56 - nv cwn cup mlt hl rf, 56mm group 2.(b)(6) sc45-30 - bone screw 4.5mm dia x 30mm lng.(b)(6) sc45-50 - bone screw 4.5mm dia x 50mm lng.(b)(6) sc45-50 - bone screw 4.5mm dia x 50mm lng.The revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear after being implanted for approximately 13 years.Additional contributing factors to the reported failure may have been the result of a combination of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the device was not available for evaluation, and radiographs were not provided at the time of this evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED 32MM ID GROUP 2 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key18919049
Report Number1038671-2024-00529
Device Sequence Number17865643
Product Code JDI
UDI-Device Identifier10885862023315
UDI-Public10885862023315
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2013
Device Model NumberN/A
Device Catalogue Number132-32-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer04/30/2024
10/18/2024
10/18/2024
Initial Report FDA Received Date03/16/2024
Supplement Report FDA Received Date05/15/2024
10/21/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BONE SCREW 4.5MM DIA X 30MM LNG; BONE SCREW 4.5MM DIA X 50MM LNG (X2); NV CWN CUP MLT HL RF, 56MM GROUP 2; PF STEM TAPERED PLASMA EXT OFFSET SZ 15; SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale